[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.47.118. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Clinical Observation
February 1982

Chlorpropamide-Induced Optic Neuropathy

Author Affiliations

From the Departments of Ophthalmology (Drs Wymore and Carter) and Neurology (Dr Carter), University of Missouri Health Sciences Center, Columbia.

Arch Intern Med. 1982;142(2):381. doi:10.1001/archinte.1982.00340150181034
Abstract

• A 65-year-old woman with adult-onset diabetes treated with chlorpropamide (Diabenese) had a toxic optic neuropathy that resolved with discontinuation of chlorpropamide therapy. Visual loss occurs in diabetics for a variety of reasons, and accurate diagnosis is necessary to institute appropriate therapy. The possibility of a drug-induced optic neuropathy should be considered in the differential diagnosis of visual loss in diabetics.

(Arch Intern Med 1982;142:381)

×